MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT? ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALLIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT? ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALLIC, EXPANDABLE
Model Number M00565590
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a wallstent enteral uncovered endoprosthesis was implanted in the intestinal tract to treat a non-malignant intestinal stenosis during an intestinal stent placement procedure performed on (b)(6) 2025.During the procedure, the tip of the wallstent enteral stent had burrs and pricked the mucosa, which caused massive bleeding.The stent was attempted to be removed using snares and forceps, but the stent could not be removed to stop the bleeding.The stent remains implanted.Consequently, another of the same device was used, and the physician performed a stent-in-stent technique to complete the procedure.The patient's condition at the conclusion of the procedure was reported to be stable.Note: it was reported that the device was implanted to treat a non-malignant intestinal stenosis.The ifu states, "the wallstent enteral endoprosthesis colonic/duodenal stent with unistep plus delivery system is indicated for palliative treatment of colonic, duodenal or gastric outlet obstruction or strictures caused by malignant neoplasms, and to relieve large bowel obstruction prior to colectomy in patients with malignant strictures." the wallstent enteral endoprosthesis is not indicated to be placed to treat a non-malignant intestinal stenosis.
 
Additional Manufacturer Narrative
Block e1: initial reporter's facility name is (b)(6) hospital reported here as facility name exceeded character limit for designated field.Block h6: imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf device code a0406 captures the reportable event of stent material deformation.Imdrf patient code e0506 captures the reportable event of major hemorrhage.Imdrf impact code f2301 captures the reportable event of the stent was attempted to be removed using snares and forceps, and the procedure was completed using another of the same device.
 
Additional Manufacturer Narrative
Block e1: initial reporter's facility name is (b)(6); reported here as facility name exceeded character limit for designated field.Block h6: imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf device code a0406 captures the reportable event of stent material deformation.Imdrf patient code e0506 captures the reportable event of major hemorrhage.Imdrf impact code f2301 captures the reportable event of the stent was attempted to be removed using snares and forceps, and the procedure was completed using another of the same device.Block h11: a wallstent enteral endoprosthesis was returned for analysis; the stent was not returned as it remained implanted.Visual examination of the returned device found the outer sheath and inner sheath were kinked.No other problems were noted to the delivery system.Product analysis did not confirm the reported events of stent difficult to remove and stent material deformation as the stent was not returned as it remained implanted.However, the reported event of device issue - misuse was confirmed as the stent was implanted to treat a non-malignant intestinal stenosis.The cause of the reported event of additional device required cannot be established as this event happened during the procedure and without proper evaluation of the device.Taking all available information into consideration, the investigation concluded that the observed problems of outer and inner sheath kinked were likely due to factors encountered during the procedure such as excess of pressure, interaction with other devices, and physician's manipulation/technique during the procedure, which limited the performance of the device and contributed to the observed problems.Additionally, the reported event of major hemorrhage is known and documented in the labeling.The investigation findings do not lead to a clear conclusion about the cause of the reported event; therefore, the most probable cause was unable to be established.A labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the device was implanted to treat a non-malignant intestinal stenosis.The ifu states, "the wallstent enteral endoprosthesis colonic/duodenal stent with unistep plus delivery system is indicated for palliative treatment of colonic, duodenal or gastric outlet obstruction or strictures caused by malignant neoplasms, and to relieve large bowel obstruction prior to colectomy in patients with malignant strictures." the wallstent enteral endoprosthesis is not indicated to be placed to treat a non-malignant intestinal stenosis.Additionally, major hemorrhage is noted within the manufacturer's labeling as a known possible adverse event related to the use of the device.
 
Event or Problem Description

Brand Name
WALLSTENT? ENTERAL ENDOPROSTHESIS
Common Device Name
STENT, COLONIC, METALLIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22330788
Report Number3005099803-2025-02914
Device Sequence Number8411055
Product Code MQR
UDI-Device Identifier08714729285083
UDI-Public(01)08714729285083(17)250608(10)31788331
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000281
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2025
Device Model NumberM00565590
Device Catalogue NumberM00565590
Device Lot Number0031788331
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale
Patient Weight67 KG